MAUDE Adverse Event Report: QUANTA SYSTEM SPA SINGLE USE SURGICAL OPTICAL FIBER; POWERED LASER SURGICAL INSTRUMENT

QUANTA SYSTEM SPA SINGLE USE SURGICAL OPTICAL FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number OFH302721
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
During laser lithotripsy the empower laser fiber wire snapped.It broke at the entry point of the flexible ureteroscope.Another fiber wire was supplied and the exact event happened at the same point of entry.It was noticed that both fiber wires were the same reference and lot number.A third laser fiber wire was supplied that was the same 200 series but a different reference and lot number.It did not snap though it was noticed that the fiber wire was not lighting up with the green beam at the end of the fiber as it should.Charge rn notified that all 200 series wires will be gone through and any with the same reference and lot number as the defective fibers and will be placed in material bin with a note as to why.The effected wires from this event were sent to clinical engineering and examined under a microscope.The laser fibers will be returned to the manufacturer.

Brand Name
SINGLE USE SURGICAL OPTICAL FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
QUANTA SYSTEM SPA
via acquedotto, 109
samarate varese 21017
MDR Report Key9659279
Report Number9659279
Device Sequence Number3475199
Product Code GEX
UDI-Device Identifier08033945938284
UDI-Public(01)08033945938284
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2019
Report Date (Section F) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOFH302721
Device Catalogue NumberEMP-FBX200BHS-C
Device Lot NumberH183206
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer02/03/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA12/05/2019